Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 14, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Apr 11, 2021, 3:32 AM EDT. It took effect at Apr 11, 2021, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2021, 3:32 AM EDT (07:32 UTC)
- In effect from
- Apr 11, 2021, 10:00 AM EDT
- Expired
- Apr 11, 2021, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
007 WHUS72 KTBW 110732 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 332 AM EDT Sun Apr 11 2021 GMZ830-836-850-853-856-870-873-876-111545- /O.NEW.KTBW.SC.Y.0014.210411T1400Z-210412T0000Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 332 AM EDT Sun Apr 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...South winds 20 kt with gusts to 30 kts. * WHERE...Bonita Beach to Suwannee river out to 60 nm including Tampa Bay and Charlotte Harbor. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
842 WHUS72 KTBW 111108 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 708 AM EDT Sun Apr 11 2021 GMZ830-836-850-853-856-870-873-876-120000- /O.CON.KTBW.SC.Y.0014.210411T1400Z-210412T0000Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 708 AM EDT Sun Apr 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 20 kt with gusts to 30 kts. * WHERE...Bonita Beach to Suwannee river out to 60 nm including Tampa Bay and Charlotte Harbor. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 3:29 AM EDT, 3 minutes earlier.
Area forecast discussion, Apr 11, 3:29 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
329 AM EDT Sun Apr 11 2021
.DISCUSSION...
Atmosphere in recovery mode from yesterday's convection...but poised
to rapidly destabilize during the morning hours and early this
afternoon with CAPE values climbing to around 2000 j/kg. Active day
expected as a secondary U/L disturbance digs under a cutoff low over
the midwest. Subtropical jet speed max evident in W/V imagery moving
across the north central Gulf. This feature will move over north
central Florida/south Georgia later this morning and will
significantly enhance lift over the eastern Gulf and Florida
peninsula as the region will be in the right rear quadrant of the
speed max creating combination of speed divergence and U/L
diffluence.
Atmosphere is currently destabilizing rapidly over the northeast
Gulf and expect showers/thunderstorms to rapidly develop in that
region during the next couple of hours. CAMS guidance indicates
linear MCS development...however CAMS guidance is typically a bit
slow and this is currently playing out with development occurring
over the Gulf a bit early. If this continues to play out, would
expect band of strong showers/storms to approach the northern
nature coast an hour or two after sunrise...moving southeast
toward the Tampa area around noon...to southwest Florida by mid
afternoon. This line of storms will likely be another wind
producer with gusts of 40 to 50 MPH, and an isolated severe
thunderstorm is also possible. West central and southwest Florida
is outlooked by SPC for a slight risk of severe thunderstorms
today. Can't rule out an isolated tornado as helicity values do
increase a bit near the coast from about the Tampa area north as
the line will have a slightly more favorable alignment to create a
bit more streamwise vorticity. As the boundary pushes south of
Tampa, it will take on a more east/west orientation as it lays out
minimizing streamwise vorticity but will be in a configuration
more favorable for locally heavy rain and localized street
flooding as cells will have a tendency to briefly train along the
boundary. Given this orientation, there will also likely be a
period of rain with residual (primarily) in cloud lightning in the
wake of the boundary mainly from the Tampa area south during the
afternoon hours.
The U/L disturbance will exit the region tonight with clearing skies
late as high pressure builds over the southeast U.S. and Florida,
with slightly drier air advecting across the forecast area.
Temperatures will remain a few degrees above climatic normals. A bit
more uncertainty in the longer range as a frontal boundary will
approach north Florida Wednesday and Thursday with a chance of
showers and thunderstorms developing.
&&
.AVIATION...
VFR conditions before sunrise, but expect LCL MVFR CIGS 015-025 to
develop around sunrise and persist much of the day. Band of strong
showers/thunderstorms to impact all terminals today with wind gusts
of 40 to 50 MPH possible. Line expected to impact TPA/PIE/LAL/SRQ 16-
19Z...PGD/FMY/RSW 18-21Z.
&&
.MARINE...
Winds will increase ahead of a developing band of showers and
thunderstorms over the northeast Gulf today with advisory level
winds expected. Band of strong storms expected to move across the
waters through the day. High pressure will build over the eastern
Gulf of Mexico tonight and Monday with winds and seas gradually
subsiding.
&&
.FIRE WEATHER...
No fire weather hazards are expected today. Relative humidity values
will drop below 35 percent Monday afternoon across much of west
central and southwest Florida, however ERC values will likely be low
after rainfall expected today.
&&
.Preliminary Point Temps/PoPs...
TPA 78 69 84 64 / 90 30 0 0
FMY 83 69 87 63 / 70 60 10 0
GIF 80 66 87 61 / 90 30 0 0
SRQ 78 68 81 62 / 90 50 0 0
BKV 79 61 85 53 / 90 20 0 0
SPG 78 70 82 68 / 90 40 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 10 AM this morning to 8 PM EDT this
evening for Charlotte Harbor and Pine Island Sound-Coastal
waters from Bonita Beach to Englewood FL out 20 NM-Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM-Tampa Bay waters-Waters from Bonita Beach to
Englewood FL out 20 to 60 NM-Waters from Englewood to
Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...13/Oglesby
UPPER AIR...18/Fleming
DECISION SUPPORT...18/FlemingHazardous weather outlook, Apr 11, 3:29 AM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 329 AM EDT Sun Apr 11 2021 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-111930- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee- 329 AM EDT Sun Apr 11 2021 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Widespread thunderstorms will move southeast through west central and southwest Florida today. Thunderstorms that develop will be capable of producing strong gusty winds, locally heavy rains and flooding, large hail, and isolated tornadoes or waterspouts. ...FLOOD IMPACT... Locally heavy rainfall is expected. The heavy rain will produce flooding of low lying and poor drainage areas as well as the ponding of water on roadways. Motorists should exercise caution. ...MARINE IMPACTS... Wind speeds of 20 to 25 knots will create hazardous boating conditions for small craft operators today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Fleming
In the hours before
Local storm report, Apr 10, 9:58 PM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
958 PM EDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 W BAYSHORE GARDENS 27.43N 82.60W
04/10/2021 MANATEE FL EMERGENCY MNGR
*** 1 INJ ***
MANATEE COUNTY EMERGENCY MANAGEMENT REPORTS
20 STRUCTURES SUSTAINED WIND DAMAGE, FIVE OF
WHICH HAD MAJOR DAMAGE WITH LARGE SECTIONS
OF ROOFING REMOVED. OTHER DAMAGE OCCURRED TO
WINDOWS, AWNINGS, SCREEN ENCLOSURES, AND
TREES. ONE PERSON SUSTAINED MINOR INJURIES.
&&Local storm report, Apr 10, 10:04 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1004 PM EDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 NW ONECO 27.46N 82.56W
04/10/2021 MANATEE FL EMERGENCY MNGR
THREE MOBILE HOMES WERE REPORTED TO HAVE
MINOR ROOF DAMAGE.
&&Local storm report, Apr 10, 10:18 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1018 PM EDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 2 W RIVERVIEW 27.87N 82.35W
04/10/2021 HILLSBOROUGH FL NWS EMPLOYEE
SEVERAL LANAIS, CARPORTS, AND DECKS
SUSTAINED MINOR DAMAGE. A WEATHER STATION IN
THE NEIGHBORHOOD RECORDED A PEAK WIND GUST
OF 50 MPH.
&&Local storm report, Apr 10, 10:24 PM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1024 PM EDT SAT APR 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 3 NNW BELLEAIR 27.98N 82.83W
04/10/2021 M46 MPH GMZ853 FL BUOY
BUOY STATION CWBF1 AT CLEARWATER BEACH PIER
60 REPORTED 46 MPH WIND GUST.
0559 PM TSTM WND GST 1 WNW SARASOTA 27.34N 82.56W
04/10/2021 M59 MPH GMZ853 FL MESONET
MESONET STATION IN SARASOTA BAY REPORTED 59
MPH WIND GUST.
0604 PM TSTM WND GST 1 WNW SARASOTA 27.34N 82.56W
04/10/2021 M50 MPH GMZ853 FL MESONET
MESONET STATION XSRB SARASOTA BAY MARKER 17.
0609 PM TSTM WND GST 3 NW SIESTA KEY 27.32N 82.60W
04/10/2021 M47 MPH GMZ853 FL MESONET
MESONET STATION XLID NEW PASS SHOAL LIGHT.
0518 PM TSTM WND GST 3 W MACDILL AIR FORCE 27.86N 82.55W
04/10/2021 M56 MPH GMZ830 FL MESONET
MESONET STATION OLD PORT TAMPA, FL REPORTED
56 MPH WIND GUST.
0536 PM TSTM WND GST 7 NW PALMETTO 27.60N 82.65W
04/10/2021 M53 MPH GMZ830 FL MESONET
MESONET STATION AT SKYWAY FISHING PIER
REPORTED 53 MPH WIND GUST.
0607 PM TSTM WND GST 3 ENE POLK CITY 28.20N 81.79W
04/10/2021 M51 MPH POLK FL MESONET
MESONET STATION AS291 POLK CITY.
0612 PM TSTM WND GST 3 SW EAGLE LAKE 27.95N 81.79W
04/10/2021 M55 MPH POLK FL MESONET
MESONET STATION AP837 BARTOW AIRPORT.
0615 PM TSTM WND GST 3 SW WAHNETA 27.93N 81.77W
04/10/2021 M58 MPH POLK FL AWOS
AWOS STATION KBOW BARTOW MUNICIPAL.
0635 PM TSTM WND GST 2 WSW LAKE WALES 27.89N 81.62W
04/10/2021 M45 MPH POLK FL MESONET
MESONET STATION KX07 LAKE WALES MUNICIPAL
AIRPORT.
0653 PM TSTM WND GST 2 SW LAKE ALFRED 28.07N 81.75W
04/10/2021 M51 MPH POLK FL ASOS
ASOS STATION KGIF WINTER HAVEN.
0448 PM TSTM WND GST 3 NW DUNEDIN 28.06N 82.81W
04/10/2021 M40 MPH PINELLAS FL MESONET
MESONET STATION AT DUNEDIN CAUSEWAY REPORTED
40 MPH WIND GUST.
0500 PM TSTM WND GST 2 NNE BELLEAIR 27.96N 82.80W
04/10/2021 M44 MPH PINELLAS FL MESONET
MESONET STATION IN NE BELLEAIR REPORTED 44
MPH WIND GUST.
0545 PM TSTM WND DMG 1 NW ONECO 27.46N 82.56W
04/10/2021 MANATEE FL EMERGENCY MNGR
THREE MOBILE HOMES WERE REPORTED TO HAVE
MINOR ROOF DAMAGE.
0545 PM TSTM WND DMG 1 W BAYSHORE GARDENS 27.43N 82.60W
04/10/2021 MANATEE FL EMERGENCY MNGR
*** 1 INJ ***
MANATEE COUNTY EMERGENCY MANAGEMENT REPORTS
20 STRUCTURES SUSTAINED WIND DAMAGE, FIVE OF
WHICH HAD MAJOR DAMAGE WITH LARGE SECTIONS
OF ROOFING REMOVED. OTHER DAMAGE OCCURRED TO
WINDOWS, AWNINGS, SCREEN ENCLOSURES, AND
TREES. ONE PERSON SUSTAINED MINOR INJURIES.
0651 PM TSTM WND GST 1 S WHITFIELD 27.40N 82.57W
04/10/2021 M46 MPH MANATEE FL ASOS
ASOS STATION AT SARASOTA BRADENTON AIRPORT
REPORTED 46 MPH WIND GUSTS.
0853 PM TSTM WND GST 1 NNE PAGE PARK-PINE MA 26.58N 81.87W
04/10/2021 M49 MPH LEE FL ASOS
ASOS STATION KFMY FORT MYERS.
0529 PM TSTM WND GST 1 SE TAMPA 27.95N 82.47W
04/10/2021 M46 MPH HILLSBOROUGH FL MESONET
MESONET STATION IN TAMPA REPORTED 46 MPH
WIND GUST.
0535 PM TSTM WND GST 2 W PLANT CITY 28.00N 82.17W
04/10/2021 M45 MPH HILLSBOROUGH FL AWOS
AWOS STATION IN PLANT CITY AIRPORT REPORTED
45 MPH WIND GUST.
0536 PM TSTM WND DMG 2 W RIVERVIEW 27.87N 82.35W
04/10/2021 HILLSBOROUGH FL NWS EMPLOYEE
SEVERAL LANAIS, CARPORTS, AND DECKS
SUSTAINED MINOR DAMAGE. A WEATHER STATION IN
THE NEIGHBORHOOD RECORDED A PEAK WIND GUST
OF 50 MPH.
0541 PM TSTM WND GST 2 NE GIBSONTON 27.87N 82.35W
04/10/2021 M50 MPH HILLSBOROUGH FL MESONET
MESONET STATION IN RIVERVIEW REPORTED 50 MPH
WIND GUST.
0715 PM TSTM WND GST SEBRING AIR TERMINAL 27.46N 81.34W
04/10/2021 M45 MPH HIGHLANDS FL AWOS
AWOS STATION KSEF SEBRING AIR TERMINAL.
0715 PM TSTM WND GST SEBRING AIR TERMINAL 27.46N 81.34W
04/10/2021 M45 MPH HIGHLANDS FL AWOS
AWOS STATION AT SEBRING AIRPORT REPORTED 45
MPH WIND GUST.
0805 PM TSTM WND GST 2 NW PORT CHARLOTTE 26.99N 82.11W
04/10/2021 M45 MPH CHARLOTTE FL MESONET
MESONET STATION DW9045 PORT CHARLOTTE.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 5:46 AM EDT | Special Weather Statement | TBW | Gilchrist | 44 min |
| Apr 11, 9:13 AM EDT | Special Marine Warning | TBW | 92 min | |
| Apr 11, 9:14 AM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 15 hr |
| Apr 11, 9:28 AM EDT | Special Weather Statement | TBW | Hernando | 47 min |
| Apr 11, 10:44 AM EDT | Special Marine Warning | TBW | 61 min | |
| Apr 11, 11:09 AM EDT | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Pasco, Pinellas, Sumter | 32 min |
| Apr 11, 11:49 AM EDT | Special Marine Warning | TBW | 56 min | |
| Apr 11, 11:56 AM EDT | Special Weather Statement | TBW | Hillsborough, Polk | 64 min |
| Apr 11, 12:23 PM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 37 min |
| Apr 11, 1:01 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 29 min |
| Apr 11, 1:32 PM EDT | Special Weather Statement | TBW | Hardee, Highlands | 43 min |
| Apr 11, 1:47 PM EDT | Severe Thunderstorm Warning | TBW | Highlands | 28 min |
| Apr 11, 3:13 PM EDT | Special Marine Warning | TBW | 62 min | |
| Apr 11, 3:41 PM EDT | Special Weather Statement | TBW | Charlotte, Lee | 49 min |
| Apr 11, 4:08 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 17 min |
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.